Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2000, 7:58 PM EDT for Fulton County, Henry County, Ohio. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 7:58 PM EDT (23:58 UTC)
- Expired
- Jun 14, 2000, 8:40 PM EDT
- In force
- 42 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fulton County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 131 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:25 PM EDT | Thunderstorm Wind | Wauseon, OH | One tree down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 12.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 150001 SVRFWA OHC051-069-150040- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 758 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN OHIO HENRY COUNTY IN OHIO * UNTIL 840 PM EDT * AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS 7 MILES SOUTHWEST OF ARCHBOLD TO NORTH OF DEFIENCE...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THESE SEVERE THUNDERSTORMS ARE... ARCHBOLD NAPOLEON LIBERTY CENTER WAUSEON WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS LINE OF SEVERE STORMS! SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4168 8438 4119 8420 4118 8385 4171 8390 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:14 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 14, 3:14 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 214 PM EST WED JUN 14 2000 TSTMS SCATTERED ACROSS CWA THIS AFTERNOON WITH MAIN SQUALL LINE APPROACHING FROM IL WELL AHEAD OF SFC COLD FRONT AND UPPER TROF. PREFRONTAL ACTIVITY WILL TAKE BULK OF LLVL MOISTURE EAST OF CWA BY LATE TNGT WITH LEFTOVER CLDS AS FRONT MOVES THRU. IN BETWEEN SYSTEMS ON THURSDAY WITH LESS HUMID AIRMASS. WARM ADVECTION THEN STARTS AHEAD OF NEXT SHRTWV THURSDAY NIGHT. TSTMS COULD MAKE IT INTO WRN CWA LATER THURSDAY NIGHT BUT WILL LEAVE OUT UNTIL FRIDAY FOR NOW. CAT POPS TNGT THEN TOWARD HIGHER FAN POPS FRI. OPENED RANGES ON TEMPS BETWEEN FWCS AND FANS. MAV LOOK TOO WARM FRI. EXTENDED CHC OF SHWRS THRU SUNDAY WITH NEXT FRONT AND UPPER TROF. WILL GO DRY ON MONDAY FOR NOW. .IWX...NONE RES
In the hours before
Local storm report, Jun 14, 6:58 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
558 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0457 PM TWELVE MILE IN WIND DAMAGE
06/14/00 CASS BARN ROOF OFF NEAR 12
MILE AND SEVERAL TREES
DOWN THROUGHOU5T THE
COUNTY. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Jun 14, 7:00 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM JALAPA, MIER IN WIND DAMAGE
06/14/00 GRANT TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
NLocal storm report, Jun 14, 7:07 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0559 PM FT WAYNE IN WIND DAMAGE
06/14/00 ALLEN SEVERAL TREES DOWN.
REPORTED BY FORMER NWS
EMPLOYEE.
A0600 PM AVILLA IN .75 INCH HAIL
06/14/00 NOBLE REPORTED BY STORM
SPOTTER.
NLocal storm report, Jun 14, 7:16 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
616 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...A.
0609 PM FT WAYNE BAER ARPT IN 59 MPH TSTM GUST
06/14/00 ALLEN REPORTED BY ASOS.
NLocal storm report, Jun 14, 7:34 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 2 N NORTH MANCHESTER IN WIND DAMAGE
06/14/00 WABASH BARN DESTOYED AND
WINDOWS BLOWN OUT OF A
BRICK HOUSE.REPORTED BY
STORM SPOTTER.
0600 PM HUNTERTOWN IN WIND DAMAGE
06/14/00 ALLEN TREES DOWN. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0619 PM 3 S GARRETT IN TORNADO
06/14/00 DEKALB TOUCHDOWN REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0620 PM 1 SW GARRETT IN 1 INCH HAIL
06/14/00 DEKALB REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0625 PM 1 S GARRETT IN WIND DAMAGE
06/14/00 DEKALB SEVERAL TREES DOWNl.
REPORTED BY OFF-DUTY
NWS EMPLOYEE.
NLocal storm report, Jun 14, 7:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
641 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 1 S GOBLESVILLE IN WIND DAMAGE
06/14/00 HUNTINGTON SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0613 PM BRONSON MI WIND DAMAGE
06/14/00 BRANCH TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIQAL.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 49 min |
| Jun 14, 3:26 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 54 min |
| Jun 14, 3:27 PM EDT | Severe Thunderstorm Warning | IWX | Van Wert | 53 min |
| Jun 14, 4:42 PM EDT | Flash Flood Warning | IWX | Defiance, Paulding, Putnam, Van Wert | 3 hr |
| Jun 14, 7:31 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 39 min |
| Jun 14, 7:38 PM EDT | Tornado Warning | IWX | Williams | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.